# SDR Y2PA2016102300025

- Difficulty date: October 23, 2016
- Submitted: October 31, 2016
- Operation: Air carrier
- Make and model: Amd FALCON20
- Aircraft serial: 187
- Aircraft time: 23,804 hours, 18,874 cycles
- System (JASC): 2740 · Stabilizer Control System
- Part: Motor
- Part number: 993
- Part serial: 762
- Condition: Intermittent
- Location: Stab Trim
- Stage of operation: DE
- How discovered: O
- Nature of condition: F, S
- Precautionary procedure: O

## Discrepancy

DURING DESCENT, PILOTS PRIMARY TRIM WAS FOUND TO BE INOPERATIVE.  THE COPILOTS TRIM WAS ALSO INEFFECTIVE.  ALTERNATE TRIM WAS SELECTED AND WAS INEFFECTIVE.  THE PROCEDURES IN THE POH WERE REVIEWED AND CHECKED.  DECLARED AN EMERGENCY, AN UNEVENTFUL LANDING WAS MADE.  DURING TAXI, THE SYSTEM WAS OBSERVED TO OPERATE NORMALLY.  MAINTENANCE REMOVED AND REPLACED THE TRIM CONTROL PANEL IAW  MM 27-70-10.  OPS CHECKED GOOD, NO DEFECTS NOTED.  THE AIRCRAFT WAS RELEASED FOR TEST FLIGHT.  DURING FIRST FLIGHT CHECKS IT WAS OBSERVED THAT THE RED LIGHT DID NOT ILLUMINATE WHEN NOSE TRIMMED PAST CRUISE LIMIT STOP AND HORN WOULD NOT SOUND WHEN FLAPS WERE 15, AIRBRAKE DEPLOYED AND THROTTLE ADVANCED.  MAINTENANCE SLAVED IN THE TRIM CONTROL BOX FOR TROUBLESHOOTING WITH NO HELP.  REINSTALLED TRIM CONTROL BOX IAW MM 27-40-10.  OPS CHECKED GOOD.  DISCONNECTED LT SQUAT SWITCH, JUMPERED PINS E AND F.  TAKEOFF WARNING FUNCTIONS WITH PINS JUMPERED IAW MM 27-40-10.  REMOVED JUMPERS AND RECONNECTED LT SQUAT SWITCH.  DURING DECENT MAIN TRIM FAILED AND EMERGENCY TRIM WAS REQUIRED TO COMPLETE THE FLIGHT. MAINTENANCE R AND R THE LT SQUAT SWITCH SELECTOR AND ADJUSTED IAW MM 32-60-10.  OPS CHECKED GOOD.  COMPLIED WITH TASK CARD N27-01 TAIL PLANE CONTROL SYSTEM ADJUSTMENT/FUNCTIONAL TEST.  NO DEFECTS NOTED.  TAKEOFF WARNING OPS CHECKED GOOD.  R & R PRIMARY DC MOTOR OF HORIZONTAL STAB TRIM ACTUATOR IAW MM 27-40-10.  TAIL PLANE CONTROL SYSTEM ADJUSTMENT AND FUNCTIONAL TEST IS GOOD IAW MM 27-40-10.   THE DC MOTOR IS DETERMINED TO BE THE CAUSE OF THE TRIM MALFUNCTION.  THE TEST FLIGHT WAS SATISFACTORY AND THE AIRCRAFT WAS RETURNED TO SERVICE.
